MAUDE Adverse Event Report: COOK INC AMPLATZ RENAL DILATOR SET; KOE DILATOR, URETHRAL

COOK INC AMPLATZ RENAL DILATOR SET; KOE DILATOR, URETHRAL
Catalog Number 075000
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that prior to performing a procedure, the operator observed a hair-like fiber inside of the sealed package containing an amplatz renal dilator set.This issue was discovered prior to use and the device was not used.The device did not come in contact with a patient.Not used on patient; no patient involvement and no patient impact.
 
Additional Manufacturer Narrative
Investigation/evaluation: the investigation performed for this complaint report included a review of complaint history, the device history record, and specifications.No issues were identified that are related to the reported complaint.A visual inspection of the returned device was also conducted during the investigation.One unopen package labeled rpn 075000, label lot 5754303 was received.Visual observation of the package confirmed a hair inside the sealed package.Based on the evidence presented by the sample and the physical analysis, this event has been contributed to a manufacturing event.The device history record was reviewed and found no related non-conformances noted during the manufacturing process.A review of complaint history revealed this is the only reported complaint associated to complaint lot number 5754303.Based on all of the above information, it is reasonable to suggest the foreign matter was introduced at some point during the manufacturing or packaging processes.The root cause is manufacturing related.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Appropriate personnel have been notified of this event.

Brand Name
AMPLATZ RENAL DILATOR SET
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6803144
Report Number1820334-2017-02529
Device Sequence Number11140133
Product Code KOE
UDI-Device Identifier00827002142923
UDI-Public(01)00827002142923(17)180326(10)5754303
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K811833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number075000
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1